| Catalog Number |
PTA5-35-80-6-12.0 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned due to infectious disease ((b)(6)).(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that during post dilation in the patient's superficial femoral artery (sfa), the advance 35 lp low profile balloon catheter ruptured at the first attempt of inflation inside of a stent at a pressure of approximately 10 atmosphere (atm).Access was gained via ipsilateral approach from the femoral artery.A cook medical 35 lp (135 centimeter length) balloon catheter was utilized to successfully complete the procedure.No angulation was present; mild calcification was observed.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.